More Posts Can Be Found At ElevateRecoveryCenters.com
Drug Overdose Treatment
Simply put, an overdose is when someone has taken too much of a drug, or, a combination of drugs. The drug may be prescribed and non-fatal. It is just that the individual took too high of a dosage. As such, any drug can cause a fatal overdose. It is up to the individual to know their correct dosage amount, and what drugs can or cannot be mixed with their prescription. At Elevate’s rehab Santa Cruz we feel it is important for loved ones to know how to help.
Unfortunately, there will always be people who will push their life to the limit. If a person is overdosing and you are in the immediate vicinity, there are things you can do to call for help and to be on the scene until help arrives.
What To Do If Someone Overdoses
Call 911 if they have collapsed, stopped breathing, or are having extreme difficulties.
Begin CRR if necessary and if you know how. Not everyone is trained in CPR.
Contact Poison Control at 800-222-1222 in the U.S. where you can get immediate instructions. There are experts who can advise on how to proceed. Try not to make the person vomit and do not give them anything to eat. Just follow the instructions as best you can. Help is on the way.
Collect any drugs or pills the person was using. Be careful not to make direct contact with the drugs. Scoop them in a bag or a container and give them to the authorities when they arrive.
Follow up to make the person is okay. Your heroic act may have saved that person’s life.
Helping save someone’s life in such a manner can be a bold act, especially since the first impulse is to simply avoid the situation. Sure, there are concerns, like not wanting to get involved in something where you may be questioned by authorities. Signs a person may be overdosing include:
- Not breathing or very shallow breathing.
- Gurgling or strange gurgling sounds. This could mean that person is having difficulty breathing. Their airway might be partially blocked.
- Blue lips or fingertips.
- Unresponsive legs or arms. They appear floppy and lifeless.
- The person is disoriented.
- Call the ambulance if they cannot be aroused.
Other signs of an overdose may include chest pains, seizures, high temperatures, hallucinations, and extreme anxieties. Not all drugs will immediately put a person’s life in danger, but it helps to know the signs.
It is never a bad think in life to take some type of CPR class. You never know when someone close to you, or a perfect strange, will need your assistance with drug overdose treatment.
WebMD is a very informative resource regarding drug overdose treatment.